Alert archive / Oklahoma / Wind Advisories in 2009
Wind Advisory 20, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 29, 2009, 12:46 PM CDT for 13 counties in Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2009, 12:46 PM CDT (17:46 UTC)
- Expired
- Apr 29, 2009, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 23 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 291746 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1246 PM CDT WED APR 29 2009 OKZ054>057-059>062-064>067-070-071-292100- /O.NEW.KTSA.WI.Y.0020.090429T1746Z-090429T2100Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-MAYES-CREEK- OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...PAWNEE...TULSA...CLAREMORE...PRYOR...BRISTOW...OKEMAH... OKMULGEE...WAGONER...MUSKOGEE...EUFAULA 1246 PM CDT WED APR 29 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...PAWNEE...TULSA...ROGERS... MAYES...CREEK...OKFUSKEE...OKMULGEE...WAGONER...MUSKOGEE AND MCINTOSH. STRONG WIND GUSTS ARE EXPECTED TO DEVELOP FOR A FEW HOURS THIS AFTERNOON ALONG THE BACK EDGE OF THE RAIN AND THUNDERSTORM AREA THAT IS MOVING ACROSS NORTHEAST OKLAHOMA. WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED...WITH LOCAL GUSTS NEAR 55 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE ALERT FOR RAPIDLY CHANGING WINDS AND MOVE AWAY FROM WIND PRONE AREAS IF WINDS BEGIN TO INCREASE IN YOUR AREA. && $$
2 follow-up statements
000 WWUS74 KTSA 292020 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 320 PM CDT WED APR 29 2009 OKZ054-059-064>066-292130- /O.CAN.KTSA.WI.Y.0020.000000T0000Z-090429T2100Z/ OSAGE-PAWNEE-CREEK-OKFUSKEE-OKMULGEE- INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE...BRISTOW...OKEMAH... OKMULGEE 320 PM CDT WED APR 29 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELED THE WIND ADVISORY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...PAWNEE...CREEK...OKFUSKEE AND OKMULGEE. A SWATH OF 40 TO 45 MPH WINDS DEVELOPED FROM AROUND PAWNEE TO WYNONA AND ON NORTHEAST EARLY THIS AFTERNOON. THESE WINDS HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN CANCELED. $$ OKZ055>057-060>062-067-070-071-292130- /O.CON.KTSA.WI.Y.0020.000000T0000Z-090429T2100Z/ WASHINGTON OK-NOWATA-CRAIG-TULSA-ROGERS-MAYES-WAGONER-MUSKOGEE- MCINTOSH- INCLUDING THE CITIES OF...BARTLESVILLE...NOWATA...VINITA... TULSA...CLAREMORE...PRYOR...WAGONER...MUSKOGEE...EUFAULA 320 PM CDT WED APR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE WIND ADVISORY REMAINS IN EFFECT UNTIL 4PM CDT FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... WASHINGTON...NOWATA...CRAIG...TULSA...ROGERS...MAYES...WAGONER... MUSKOGEE AND MCINTOSH. STRONG WIND GUSTS DEVELOPED THIS AFTERNOON ON THE BACKSIDE OF THE RAIN AND THUNDERSTORM AREA THAT IS MOVING ACROSS NORTHEAST OKLAHOMA. THE STRONGEST WINDS OCCURRED FROM AROUND PAWNEE TO NEAR BARTLESVILLE AND COPAN WHERE WINDS OF 40 TO 45 MPH OCCURRED. WINDS WERE INCREASING AT 3PM IN NOWATA AND CRAIG COUNTIES AND GUSTS THERE ARE EXPECTED TO BE BETWEEN 35 AND 45 MPH. OTHER MORE SPORADIC WINDS OF 30 TO 40 MPH ARE OCCURRING ACROSS THE REST OF THE ADVISORY AREA. THE STRONGEST WINDS IN THE TULSA METRO AREA WERE AROUND BIXBY WHERE 40 MPH GUSTS WERE MEASURED. MUCH OF THIS ADVISORY WILL BE ALLOWED TO EXPIRE AT 4PM. HOWEVER WE WILL CLOSELY MONITOR THE TRENDS AND SOON MAKE A DECISION ON WHETHER THE ADVISORY SHOULD BE EXTENDED IN EITHER TIME OR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE ALERT FOR RAPIDLY CHANGING WINDS AND MOVE AWAY FROM WIND PRONE AREAS IF WINDS BEGIN TO INCREASE IN YOUR AREA. && $$
000 WWUS74 KTSA 292045 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 345 PM CDT WED APR 29 2009 OKZ055>057-060>062-067-070-071-292145- /O.EXP.KTSA.WI.Y.0020.000000T0000Z-090429T2100Z/ WASHINGTON OK-NOWATA-CRAIG-TULSA-ROGERS-MAYES-WAGONER-MUSKOGEE- MCINTOSH- INCLUDING THE CITIES OF...BARTLESVILLE...NOWATA...VINITA... TULSA...CLAREMORE...PRYOR...WAGONER...MUSKOGEE...EUFAULA 345 PM CDT WED APR 29 2009 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... WASHINGTON...NOWATA...CRAIG...TULSA...ROGERS...MAYES...WAGONER... MUSKOGEE AND MCINTOSH. THE STRONG GUSTY WINDS THAT OCCURRED NEAR THE BACK EDGE OF THE RAIN AND THUNDERSTORMS THAT IS MOVING ACROSS NORTHEAST OKLAHOMA ARE DIMINISHING AND WE HAVE NOT RECEIVED ANY RECENT REPORTS OF GUSTS TO OR ABOVE 40 MPH. THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 29, 12:30 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 29, 12:30 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CDT WED APR 29 2009
...MESOSCALE UPDATE...
.DISCUSSION...
SURFACE PRESSURE FALLS OF UP TO 6 MB PER 3 HOURS HAVE DEVELOPED ALONG
THE BACK SIDE OF THE CONVECTIVE COMPLEX MOVING ACROSS EASTERN
OKLAHOMA. WE ALSO NOTE A SHARP GRADIENT DEVELOPING IN
THE REFLECTIVITY NORTHWEST OF THE MESOSCALE VORT CENTER. THE
STRONGEST PRESSURE FALLS ARE IN THE AREA OF THE TIGHTENING
REFLECTIVITY GRADIENT. THIS SUGGEST THE POSSIBILITY OF STRONG
EAST WINDS DEVELOPING ALONG THE BACK EDGE OF THE PRECIPITATION...
WITH THE MOST FAVORED AREA IN NORTHEAST OKLAHOMA. A WIND ADVISORY
OR HIGH WIND WARNING MAY BE REQUIRED IN PARTS OF THE AREA SOON.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...08
LONG TERM....99Hazardous weather outlook, Apr 29, 9:03 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 903 AM CDT WED APR 29 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 845 AM CDT WED APR 29 2009 ...HEAVY RAIN EVENT EXPECTED OVER EAST OKLAHOMA AND NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE MORNING. FLASH FLOOD. RISK...ELEVATED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE MORNING. AREA AT GREATEST RISK...ALL AREAS. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE MORNING. AREA AT GREATEST RISK...ALL AREAS. DISCUSSION... AN UPPER TROUGH WITH A DEEPENING MID LEVEL LOW PRESSURE AREA IS APPROACHING EASTERN OKLAHOMA AT MID MORNING WITH AN IMPRESSIVE AREA OF RAIN AND THUNDERSTORMS. RAINFALL AMOUNTS TO OUR WEST HAVE APPROACHED 4 INCHES IN SOUTHWEST OKLAHOMA AND THIS AREA IS MOVING INTO EASTERN OKLAHOMA LATE THIS MORNING. PRECIPITABLE WATER VALUES ARE FORECAST TO BE NEAR 2 INCHES LATER TODAY AS SOUTH WINDS CONTINUE TO FEED MOISTURE INTO THE AREA AHEAD OF THIS SYSTEM. SOME THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. HEAVY RAIN IS LIKELY. WIDESPREAD AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED ACROSS MUCH OF THE AREA THROUGH THURSDAY WITH LOCAL AMOUNTS OF 5 TO 7 INCHES POSSIBLE. SATURATED SOIL CONDITIONS WILL ENHANCE RUNOFF...WHICH WILL LIKELY LEAD TO FLOODING PROBLEMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... THE UPPER LEVEL PATTERN IS NOT EXPECTED TO UNDERGO MUCH EVOLUTION OVER THE COMING WEEK. THEREFORE... THE ACTIVE WEATHER PATTERN WILL PERSIST THROUGHOUT THE ENTIRE 7 DAY FORECAST PERIOD. THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY. HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING WILL AGAIN BECOME A CONCERN ON FRIDAY AS A SURFACE FRONT ENTERS THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND REMAIN AWARE OF CONDITIONS OVER THE COMING DAYS. WEATHER CONDITIONS AND FORECASTS THIS TIME OF YEAR ARE SUBJECT TO VERY RAPID CHANGES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 29, 11:43 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1143 AM CDT WED APR 29 2009
OKZ065-066-071-291730-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
1143 AM CDT WED APR 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 1142 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES WEST OF BEARDEN TO 5 MILES SOUTHWEST OF
VERNON...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW...PHAROAH...CASTLE...PADEN...BOLEY...MASON...
HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON...SCHULTER...HANNA...
VERNON...RAIFORD...STIDHAM...PIERCE...HITCHITA AND COUNCIL HILL.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3560 9662 3555 9562 3520 9576 3520 9582
3515 9597 3529 9599 3529 9643 3545 9644
3545 9647 3542 9649 3544 9656 3541 9653
3538 9654 3538 9655 3539 9657 3541 9659
TIME...MOT...LOC 1642Z 240DEG 23KT 3535 9656 3518 9600Special weather statement, Apr 29, 12:17 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT WED APR 29 2009
OKZ060-064>067-070-071-291815-
CREEK OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-TULSA
OK-WAGONER OK-
1217 PM CDT WED APR 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OKMULGEE...SOUTHWESTERN WAGONER...SOUTHEASTERN CREEK AND TULSA
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE AND CENTRAL OKFUSKEE
IN SOUTHEAST OKLAHOMA
NORTHERN MCINTOSH
AT 1216 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF CASTLE...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...
OKMULGEE...HENRYETTA...SCHULTER...MORRIS...PRESTON...BEGGS...
HECTORVILLE...BIXBY...GLENPOOL...COWETA...SLICK...MOUNDS...
KIEFER...KELLYVILLE...SAPULPA...AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3601 9625 3602 9556 3543 9567 3544 9643
TIME...MOT...LOC 1716Z 210DEG 27KT 3540 9622The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:49 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 40 hr |
| Apr 29, 11:04 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 56 min |
| Apr 29, 11:42 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 2 hr |
| Apr 29, 11:43 AM CDT | Special Weather Statement | TSA | Okfuskee | 47 min |
| Apr 29, 11:51 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg, Pushmataha | 54 min |
| Apr 29, 11:56 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 64 min |
| Apr 29, 12:17 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 58 min |
| Apr 29, 12:56 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 79 min |
| Apr 29, 1:07 PM CDT | Flash Flood Warning | TSA | Choctaw | 2 hr |
| Apr 29, 2:06 PM CDT | River Flood Warning | TSA | Nowata | 3 days |
| Apr 29, 2:16 PM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Apr 29, 2:18 PM CDT | Special Weather Statement | TSA | LeFlore | 57 min |
| Apr 29, 3:19 PM CDT | Special Weather Statement | TSA | LeFlore | 41 min |
Nearby
Wind Advisories in Oklahoma, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.